My BS control has been very stable since I started taking Metformin BID. My last HgbA1c was 6.3 before I started the Metformin. I have been having pretty good success so far, however, today I had a reading after lunch of 158! I can’t figure out why? I had only 42 grams of carbs(a turkey club sandwich) after which I felt weird, kinda dizzy and nauseated! I had only 22 carbs at breakfast so I am mystified as to what caused this high reading. I am not sick or stressed out so what should I do after getting such a high reading? Should I wait longer to have dinner? Should I try to eat even less carbs at my next meal? Should I exercise a little to bring it down? I learned a lot in my diabetic training classes but this is a subject that was never brought up to us. Any tips anyone can give me would really be appreciated!
im type 1, and seeing “158” is good, mostly. Not that high.
drink extra water, if you were the slightest dehydrated it will cause your sugars to wack out. I was 458 the other day all from dehydration (I live in Phoenix and was outside all day in the 115 degree heat) and it went down right away as soon as I re-hydrated myself.
Well it seems you’re doing whatever is necessary. You’re taking a step back to analyze cause and effect. I’d say your post lunch number is pretty good.
I’d lower the carbs some to improve your numbers. Often Metformin is increased if lowering carbs, exercising more & losing weight doesn’t help bring you into range.
Anything over 140 causes damage, so you’re right to be concerned with 158. Sometimes this just happens, but if the high trend continues you should speak with your doctor.
Drinking water, taking a long walk, moderate exercise helps bring it down.